MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ U-40 INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ U-40 INSULIN SYRINGE
Catalog Number 328504
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd micro-fine" u-40 insulin syringe the consumer stated plunger was so tight he had to push against the wall to use.While pushing the plunger, the plunger broke.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
No samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 6354824.All inspections were performed per the applicable operations qc specifications.There were two notifications (b)(4) that were not related to the complaint.Bd was not able to duplicate or confirm the customers indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.

Brand Name
BD MICRO-FINE¿ U-40 INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7059770
Report Number1920898-2017-00334
Device Sequence Number19315968
Product Code FMF
UDI-Device Identifier00681131311625
UDI-Public00681131311625
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328504
Device Lot Number6354824
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;